Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A note on degree theory for gradient mappings

Author: Herbert Amann
Journal: Proc. Amer. Math. Soc. 85 (1982), 591-595
MSC: Primary 47H15; Secondary 58E05
MathSciNet review: 660610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this note we give a simple proof for the essentially known fact, that the Leray-Schauder degree of the gradient of a coercive functional on a large ball of a Hilbert space is one. As a simple application we show that the local index of an isolated local minimum of a $ {C^1}$-functional on a Hilbert space equals one.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47H15, 58E05

Retrieve articles in all journals with MSC: 47H15, 58E05

Additional Information

PII: S 0002-9939(1982)0660610-2
Keywords: Leray-Schauder degree, critical point theory, nonlinear functional analysis
Article copyright: © Copyright 1982 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia